Alert archive / Utah / Flash Flood Warnings in 2007
Flash Flood Warning 37, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Aug 30, 2007, 7:07 PM MDT for Washington County, Utah. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 30, 2007, 7:07 PM MDT (01:07 UTC)
- Expired
- Aug 30, 2007, 9:00 PM MDT
- In force
- 113 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Whole counties
County Washington County, UT
The radar
The Cedar City radar (KICX), 66 km from the middle of the area, began a volume at 01:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 00:00Z, 1.1 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2726 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KSLC 310110
FFWSLC
UTC053-310300-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
707 PM MDT THU AUG 30 2007
THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL WASHINGTON COUNTY IN UTAH...
* UNTIL 900 PM MDT
* AT 700 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
PERSISTENT THUNDERSTORMS WITH HEAVY RAIN HAVE MOVED ACROSS
THE SAME GENERAL AREA NORTH OF SAINT GEORGE. RADAR ESTIMATED
THAT 1 TO 2 INCHES OF RAIN HAS OCCURRED IN THE FOOTHILLS
OF THE PINE VALLEY MOUNTAINS. THIS WILL CAUSE FLASH FLOODING
ON CITY CREEK WHICH FLOWS INTO THE SANTA CLARA RIVER NORTHWEST
OF THE CITY OF SAINT GEORGE.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
LAT...LON 3712 11366 3708 11358 3714 11348 3722 11349
3723 11362
$$
TARDY2 follow-up statements
000
WGUS75 KSLC 310228
FFSSLC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
826 PM MDT THU AUG 30 2007
UTC053-310300-
WASHINGTON UT-
826 PM MDT THU AUG 30 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM MDT FOR
CENTRAL WASHINGTON COUNTY...
AT 820 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THE THUNDERSTORMS WHICH PRODUCED VERY HEAVY RAIN NORTH OF SAINT
GEORGE HAD MOVED INTO NORTHERN AND EASTERN WASHINGTON COUNTY.
HOWEVER RADAR AND GROUND REPORTS INDICATE THAT 1 TO 2 INCHES OF
RAIN FELL IN THE FOOTHILLS OF THE PINE VALLEY MOUNTAINS. MOST
OF THIS WATER WILL FLOW INTO THE SANTA CLARA RIVER WITH FLASH
FLOODING ON CITY CREEK...JUST NORTHWEST OF SAINT GEORGE.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
LAT...LON 3712 11366 3708 11358 3714 11348 3722 11349
3723 11362
$$
TARDY000
WGUS75 KSLC 310313
FFSSLC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
905 PM MDT THU AUG 30 2007
UTC053-310315-
WASHINGTON UT-
905 PM MDT THU AUG 30 2007
...THE FLASH FLOOD WARNING HAS EXPIRED FOR CENTRAL WASHINGTON
COUNTY...
HEAVY RAIN FROM THUNDERSTORMS HAS MOVED OUT OF THE SAINT
GEORGE AREA. EARLIER VERY HEAVY RAIN OCCURRED IN THE FOOTHILLS
OF THE PINE VALLEY MOUNTAINS IN THE CITY CREEK DRAINAGE AND
NEAR VEYO. THIS WATER WILL CONTINUE TO FLOW INTO THE SANTA
CLARA DRAINAGE WITH RISES ON THIS RIVER DURING THE EVENING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
LAT...LON 3712 11366 3708 11358 3714 11348 3722 11349
3723 11362
$$
TARDYWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Aug 30, 4:00 PM MDT, 3 hours 7 minutes earlier.
Area forecast discussion, Aug 30, 4:00 PM MDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 400 PM MDT THU AUG 30 2007 .SYNOPSIS...AN UPPER LEVEL DISTURBANCE WILL MOVE THROUGH THE NORTHERN GREAT BASIN TONIGHT BRINGING SCATTERED SHOWERS AND THUNDERSTORMS TO MUCH OF WESTERN AND NORTHERN UTAH. AN UPPER LEVEL RIDGE WILL THEN REBOUND OVER THE AREA ON FRIDAY AND REMAIN IN PLACE OVER THE REGION THROUGH THE UPCOMING HOLIDAY WEEKEND. && .DISCUSSION...APPEARS THAT AN ACTIVE WEATHER NIGHT IS IN STORE FOR MUCH OF UTAH...PARTICULARLY ACROSS THE WEST. UPPER LEVEL RIDGE REMAINS ENTRENCHED OVER THE GREAT BASIN WHILE REASONABLY VIGOROUS UPPER LEVEL WAVE MOVES THROUGH CENTRAL NEVADA THIS AFTERNOON. THIS UPPER WAVE IS EXPECTED TO MOVE ACROSS NRN UT TONIGHT. WATER VAPOR IMAGERY INDICATES THAT THE WAVE ACTUALLY HAS A TAIL THAT EXTENDS INTO SOUTHERN NV. EVEN WITH THE LOSS OF DAYTIME HEATING ANTICIPATE THAT CONVECTION WILL CONTINUE THROUGH THE NIGHT. ENVIRONMENT IS FAVORABLE FOR ELEVATED CONVECTION WITH INSTABILITY PRESENT FOR ELEVATED PARCELS...800-750MB PARCELS FOR EXAMPLE. DEEP LAYER SHEAR ALSO INCREASES THIS EVENING THROUGH THE OVERNIGHT HOURS AS MID LEVEL FLOW INCREASES SO A FEW OF THE STORMS MAY EXHIBIT DECENT ORGANIZATION. WILL CARRY SCATTERED POPS ACROSS ALL OF WESTERN AND NORTHERN UTAH TONIGHT. WITH EXTENSIVE CLOUD OVER THE AREA ANTICIPATE THAT IT WILL BE A WARM NIGHT ACROSS MUCH OF THE STATE. HOWEVER...MORNING CLOUD COVER AND SHOWERS FOLLOWED BY COOLING IN THE WAKE OF THE SHORTWAVE WILL RESULT IN A DIP IN AFTERNOON HIGHS ACROSS MUCH OF THE STATE ON FRIDAY. TEMPERATURES QUICKLY REBOUND ON SATURDAY AS THE RIDGE INCREASES IN STRENGTH. THROUGH THE WEEKEND INTO EARLY NEXT WEEK ANTICIPATE LARGELY DIURNAL TERRAIN DRIVEN CONVECTION WITH REASONABLE MOISTURE IN PLACE AND LITTLE TRANSIENT FORCING AVAILABLE. THE MEDIUM RANGE IS QUITE INTERESTING WITH THE POTENTIAL FOR A NICE TROUGH TO IMPACT THE REGION BY MID WEEK. THE GFS HAS BEEN RELATIVELY INCONSISTENT HANDLING THIS TROUGH. HOWEVER...THE GFS HAS CONSISTENTLY BEEN STRONGER WITH THE TROUGH AND THE ECMWF HAS TRENDED TOWARD THE GFS TODAY. THE OPERATIONAL GFS HAS ALSO BEEN MUCH DEEPER THAN THE MAJORITY OF THE GFS ENSEMBLE MEMBERS ALTHOUGH THE MEMBERS HAVE TRENDED MORE TOWARD A SHARPER TROUGH AS WELL. THE CANADIAN AND GFS ENSEMBLES MEMBERS SHOW A GREAT DEAL OF SPREAD WITH RESPECT TO BOTH THE TIMING OF THE TROUGH AND THE DEEPNESS OF THE TROUGH BY THE MIDDLE OF NEXT WEEK. WHILE THE PERIOD FROM TUE-THU IS A LOW CONFIDENCE FORECAST GIVEN THE ENSEMBLE SPREAD THERE IS CERTAINLY THE POTENTIAL FOR A STRONGER TROUGH TO IMPACT THE INTERMOUNTAIN REGION AND A PORTION OF THE NORTHERN GREAT BASIN. GIVEN THE UNCERTAINTY IN PLACE HAVE JUST TRENDED TEMPERATURES DOWN A BIT. THE EVOLUTION OF THIS TROUGH WILL BE A PRIMARY FOCUS OVER THE NEXT SEVERAL DAYS. && .FIRE WEATHER...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE DISTRICT THIS AFTERNOON BEFORE DISSIPATING SOMETIME AFTER SUNSET AT MOST LOCATIONS. HOWEVER...CONVECTION WILL CONTINUE OVERNIGHT ACROSS NORTHERN UTAH AS A STORM SYSTEM CURRENTLY OVER NEVADA MOVES ACROSS THE STATE. THE STORMS SHOULD BE MOVING FAIRLY QUICKLY...BUT ISOLATED WETTING RAINS CANNOT BE RULED OUT. THE OVERALL WEATHER PATTERN SHOULD NOT CHANGE MUCH THROUGH THE WEEKEND AS HIGH PRESSURE REMAINS PARKED OVER THE STATE KEEPING TEMPERATURES WARM AND WINDS LIGHT. ENOUGH MOISTURE IS EXPECTED TO REMAIN IN PLACE TO ALLOW FOR AFTERNOON CONVECTION OVER THE HIGHER TERRAIN FOR THE NEXT FEW DAYS. .AVIATION...THERE IS A 10 PERCENT CHANCE THAT A THUNDERSTORM WILL DIRECTLY IMPACT THE SLC TERMINAL THIS AFTERNOON INCREASING TO A 30 PERCENT CHANCE THIS EVENING . THERE IS A 40 PERCENT CHANCE THAT OUTFLOW FROM NEARBY THUNDERSTORMS WILL CAUSE PERIODS OF GUSTY WINDS WITH ERRATIC DIRECTIONS THROUGH TONIGHT. OTHERWISE NORMAL SOUTHEAST DRAINAGE WILL SET UP AROUND 03-04Z. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && GRAHAM/TRAPHAGAN FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Aug 30, 5:27 AM MDT, 13 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 527 AM MDT THU AUG 30 2007 UTZ001>016-019>021-517-518-WYZ021-311200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 527 AM MDT THU AUG 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH ALONG WITH SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OUTLOOK AREA TODAY. THESE STORMS WILL PRIMARILY REMAIN ACROSS THE HIGHER TERRAIN THIS AFTERNOON...BUT MAY DRIFT INTO ADJACENT VALLEY LOCATIONS DURING THE EVENING. GUSTY WINDS AND CLOUD TO GROUND LIGHTNING WILL BE THE PRIMARY THREATS WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HIGH PRESSURE WILL STRENGTHEN ACROSS THE REGION THROUGH THE UPCOMING HOLIDAY WEEKEND. THIS WILL ALLOW FOR TEMPERATURES AROUND 10 DEGREES ABOVE NORMAL. ADDITIONALLY...RESIDUAL MOISTURE WILL ALLOW FOR WIDELY SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ACROSS THE OUTLOOK AREA. THESE STORMS WILL PRIMARILY IMPACT THE HIGHER TERRAIN...BUT MAY DRIFT INTO VALLEY LOCATIONS AT TIMES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Nearby
Flash Flood Warnings in Utah, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.